Bipolar Disorder Community
lamictal withdrawal
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

lamictal withdrawal

Hi im currently taking 150 mgs seroquel 25mgs Paxil In 08/08 i was given starter pack for Lamictal afraid of rash so i started on 12.5 mgs got to 6days on and i couldnt take dizziness,nausea,and feelings of being emotional so i stopped taking it after 2 days off i noticed real bad headache and nausea,then the next week i started getting panic attacks that proceeded to crying jags however in these 2  weeks i really wasnt depressed so i thought the best thing to do was to go back on same dosage it now been 7 weeks and i havent been able to work In 9/08 i really did'nt leave house very sensitive to noise I couldnt drive either In beginning of 10/08 i started to drive thought i was getting better than started to actually feel depressed starting to improve a little my question is what the hell happened When i googled lamictal withdrawal i find im not the only one however with me i went back on so WHAT HAPPENED
Related Discussions
3 Comments Post a Comment
Blank
585414_tn?1288944902
All medications have withdrawal symptoms even if they aren't medications such as Benzodiazepenes where a person builds up a physical tolerance to them. I'm sure there are ones specific to Lamictal but there are for any medication. Dizziness and nausea can happen with Lamictal and did with me but I got used to them more so then Depakoate and Lithium that caused vomiting for me. As for "being emotional" I have spoken to my psychopharmocologist about that and in me after a while the Lamictal made me manic (I am on another medication now) and he said that is noted that Lamictal is better on depression than mania and in some cases it can worsen mania which is one reason they use it less often now than other mood stabilizers or use an anti-psychotic instead despite the Lamictal having less side effects. However, for many people its a safe and effective medication and the rate of Stephen's Johnson Syndrome (the rash) is one in a thousand and that risk decreases over time so its something to guard for but not to get stressed about although I did. Actually its hard to find a psychiatric medication that doesn't have some withdrawal symptoms when its discontinued. That's why psychiatrists are careful in titrating medications down slowly and cautiously and any discontinuing of medications should be done under a psychiatrist's care.
Blank
561706_tn?1333950874
Withdrawl from Lamictal can be rough and happens fairly quickly.  It can be less than 48 hours after your last dose.  I've experienced this when I accidentally ran out while stranded during an ice storm.  I was very irritable and just felt funny and nasty.  Headache-y with flu-like symptoms.  Really bad.  My doctor's nurse told me that it was well-know that Lamictal w/d can be bad.  And fast. Just like I experienced it.
As ILADVOCATE said, that's why doctors bring people off these medications gradually.
Don't be afraid to discuss your concerns with your doctor about any of your meds.  That's what he/she is getting paid for and what they've chosen to specialize in.  There are many medication options out there to try.
Blank
Avatar_f_tn
My Daughter stopped taking her Lamictal (200 mg) on her own. She had convinced herself that she didn't need it anymore *sigh* & once I found out, due to acting out & her OCD returning, the P-doc said she had to start over from the start & build the Meds up again in her system. She did have headaches & nausea too. But after a short time period she was again back to her wonderful self! Good Luck...Tres
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
Avatar_m_tn
Blank
weaver71
Other
Avatar_f_tn
Blank
Crystal413
VA